Alert archive / Arizona / High Wind Warnings in 2025
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Apr 1, 2025, 1:13 AM MST for Apache County, Arizona. It was in force for 18 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2025, 1:13 AM MST (08:13 UTC)
- Expired
- Apr 1, 2025, 7:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Flagstaff, AZ
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 8:00 AM MST | NON-TSTM WND DMG | 3 Sw Mexican Water, AZ | Report on social media showed a picture of a large moving van/box truck that had blow over about 2 miles west of Mexican Water, AZ. Time estimated. |
| Apr 1, 2:03 PM MST | NON-TSTM WND GST 61 | 5 Nnw Sunrise Park, AZ | Mesonet station AZT18 Sr-260 @ Mp-378. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WWUS75 KFGZ 010813 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 113 AM MST Tue Apr 1 2025 AZZ004-006-007-009-010915- /O.CAN.KFGZ.WI.Y.0008.000000T0000Z-250401T1200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Including the cities of Keams Canyon, Jacob Lake, Valle, Fredonia, North Rim, Supai, Kaibito, and Grand Canyon Village 113 AM MST Tue Apr 1 2025 /213 AM MDT Tue Apr 1 2025/ ...WIND ADVISORY IS CANCELLED... The gusty winds have subsided. Southwest to west winds 20 to 30 mph with gusts to 40 mph will continue through this afternoon. $$ AZZ014-020200- /O.UPG.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/ /O.NEW.KFGZ.HW.W.0001.250401T0813Z-250402T0200Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 113 AM MST Tue Apr 1 2025 /213 AM MDT Tue Apr 1 2025/ ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest to west winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Little Colorado River Valley in Apache County. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ011-039-040-020200- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/ Chuska Mountains and Defiance Plateau-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Kykotsmovi, Dilkon, Window Rock, Ganado, and Navajo N.M. 113 AM MST Tue Apr 1 2025 /213 AM MDT Tue Apr 1 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest to west winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Black Mesa, Chuska Mountains, Defiance Plateau, and the Painted Desert. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ012-013-015>017-020200- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Happy Jack, Tuba City, Munds Park, Heber, Show Low, Wupatki N.M., Forest Lakes, Snowflake, Greer, Pinetop, Holbrook, Williams, Winslow, and Flagstaff 113 AM MST Tue Apr 1 2025 /213 AM MDT Tue Apr 1 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest to west winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Mogollon Rim, Little Colorado River Valley in Coconino and Navajo Counties, and the White Mountains. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Meola
2 follow-up statements
987 WWUS75 KFGZ 012359 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 459 PM MST Tue Apr 1 2025 AZZ011-012-015-039-040-020100- /O.CAN.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/ Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Dilkon, Ganado, Williams, Munds Park, Flagstaff, Kykotsmovi, Navajo N.M., Tuba City, and Wupatki N.M. 459 PM MST Tue Apr 1 2025 /559 PM MDT Tue Apr 1 2025/ ...WIND ADVISORY IS CANCELLED... Winds have turned west through northwest across the area as the front moves to the south. Winds will continue to decrease into the evening. $$ AZZ014-020200- /O.CON.KFGZ.HW.W.0001.000000T0000Z-250402T0200Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 459 PM MST Tue Apr 1 2025 /559 PM MDT Tue Apr 1 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Southwest through west winds 25 to 35 mph, with gusts from 50 to 60 mph into the early evening. * WHERE...Little Colorado River Valley in Apache County. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Secure loose objects that could be blown around or damaged by the wind. Winds this strong will make driving extremely difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extreme caution and avoid unnecessary travel. && $$ AZZ013-016-017-020200- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/ Little Colorado River Valley in Navajo County-Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Heber, Pinetop, Forest Lakes, Greer, Snowflake, Holbrook, Happy Jack, and Show Low 459 PM MST Tue Apr 1 2025 /559 PM MDT Tue Apr 1 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM MDT/ THIS EVENING... * WHAT...Westerly winds 20 to 30 mph, with gusts from 40 to 50 mph into the early evening. Stronger winds now are confined to locations generally from Winslow eastward. The Wind Advisory has been cancelled for locations west and northwest of Winslow. * WHERE...Eastern Mogollon Rim, Little Colorado River Valley in Navajo County, and White Mountains. * WHEN...Until 7 PM MST /8 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ NWS Flagstaff
588 WWUS75 KFGZ 020150 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 650 PM MST Tue Apr 1 2025 AZZ014-020300- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-250402T0200Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 650 PM MST Tue Apr 1 2025 /750 PM MDT Tue Apr 1 2025/ ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS EVENING... Winds will continue to diminish this evening and strong wind gusts are no longer expected. $$ AZZ013-016-017-020300- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-250402T0200Z/ Little Colorado River Valley in Navajo County-Eastern Mogollon Rim-White Mountains- Including the cities of Winslow, Heber, Pinetop, Forest Lakes, Greer, Snowflake, Holbrook, Happy Jack, and Show Low 650 PM MST Tue Apr 1 2025 /750 PM MDT Tue Apr 1 2025/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM MDT/ THIS EVENING... Winds will continue to diminish this evening and strong wind gusts are no longer expected. $$ NWS Flagstaff
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 31, 10:30 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 31, 10:30 PM MST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1030 PM MST Mon Mar 31 2025 .SYNOPSIS...Gusty southwest winds expected tonight and Tuesday, with chances for rain/snow showers to return for the second half of the week. Below normal temperatures are also expected for much of the forecast period. && .UPDATE...A Wind Advisory is in effect for many locations along/north of the Kaibab Plateau, Coconino Plateau, Mogollon Rim, and White Mountains. Evening winds have slightly decreased but remain elevated for these areas, and higher terrain will continue to be gusty as an upper-level jet arrives. These strong winds plus variable cloudiness are hindering nighttime cooling, resulting in minimum temperatures a few degrees warmer than seasonal averages. As the upper-level jet moves across northern AZ on Tuesday, expect continued strong gusts that drop off from north to south. A cold front moving across the region as well as synoptic forcing under the jet could bring a few showers despite modest moisture profiles. Liquid accumulations, if any, would be a few hundredths or less. Higher chances for rain and snow are expected on Wednesday and beyond. No changes to the forecast at this time, see the discussion below for more details. && .PREV DISCUSSION /420 PM MST/...A weak short-wave, with an axis near the CA/NV border, is bringing gusty southwest winds to many locations across central/northern Arizona. A Wind Advisory remains in effect for many locations along and north of the Mogollon Rim/White Mountains through Tuesday evening. Anticipate sustained winds between 25-35 mph and gusts up to 50 mph, especially for areas downwind of terrain. A few isolated showers may join the the windy conditions across far northern Arizona on Tuesday afternoon, but most of the excitement in terms of precipitation will fall on Wednesday. A larger and more impactful low pressure system will funnel down into the Southwest region by mid-week. Model guidance is in agreement with precipitation being brought into our CWA, but there still seems to be discrepancies on amounts and more detailed timing. Over the last 24 hours, hi-res guidance has hinted at a slightly more aggressive moisture push, ultimately landing snowfall amounts between 2-5" for locations above 6000'. More specifically the Mogollon Rim and Kaibab Plateau. Heaviest precipitation looks to be sometime between 11 AM and 5 PM MST on Wednesday, but light showers will likely start early Wednesday morning and continue into Thursday. This upcoming system is cold enough to drop snow levels to 4500-5000', so seeing a flurry or light dusting at lower elevation locations is not out of the question. The measurable snowfall though will remain limited to the higher elevations, but even then, the warmer surface temperatures will allow snowfall to melt fairly quickly. Since there is the potential to see light accumulation across portions of I-40 and I-17, consider giving yourself a few extra minutes on Wednesday for any travel. This longwave trough will stick around the Western United States through the end of the week, and potentially put a closed low over central/southern Arizona by Friday. This active pattern will likely result in additional showers Thursday through Saturday, but there is still low confidence with how this all will shape out. Check back for updates. && .AVIATION...Tuesday 01/06Z through Wednesday 02/06Z...Expect mainly VFR conditions. Patchy MVFR CIGS through early Tuesday, mainly over and SW of higher terrain, including terminals KFLG/KGCN/KSEZ. A few flurries possible tonight north of KGCN, over higher terrain. Spotty VIRGA or sprinkles possible through Tuesday afternoon, mostly north of the I-40 corridor. Sfc winds SW10-20g25-35kts overnight, shifting westerly Tuesday. Gusts from 40-45kts possible through Tuesday afternoon, especially for eastern AZ. OUTLOOK...Wednesday 02/06Z through Friday 04/06Z...Areas MVFR and localized IFR due to SHSN/SHRA and CIGS through the period. VFR away from shower activity. Sfc winds generally Sw10-20kts, especially in the daytime hours. && .FIRE WEATHER...Tuesday and Wednesday...Gusty southwest winds continue tonight. Winds slowly shifting westerly Tuesday, with the highest gusts moving into the eastern zones through the afternoon. Cooler with slight chances for light sprinkles or flurries north of the I-40 corridor Tuesday. Much colder with areas of rain and snow Wednesday. Winds on Wednesday southwest at 10 to 20 mph. Thursday through Saturday...Expect daily chances for rain and snow showers, especially over higher terrain and in the afternoon hours. Seasonably cool temperatures, although a warming trend will develop through the period. Southwest winds 10 to 20 mph on Thursday becoming northerly 10 to 15 mph over the weekend. && .FGZ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 AM MST /6 AM MDT/ Tuesday for AZZ004-006- 007-009. Wind Advisory until 7 PM MST /8 PM MDT/ Tuesday for AZZ011>017- 039-040. && PUBLIC...Lewandowski/Konieczny AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
High Wind Warnings in Arizona, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.